Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Welcome to my nightmare - I mean let me introduce myself

Posted by   + Show Post
My name is Tracey and I'm a 33 yr old mom of 2.  After I had my youngest, I had the Mirena put in.  After reading up on all of the side effects of all the different forms of birh control, I thought this was the best one.  Boy, I couldn't be more wrong.  When I first read about Mirena, there were few side effects.  But now, after having it for almost 2 years, I have found myself having far too many problems.  From gaining a large amount of weight, to depression, to constant fatigue, headaches almost on a daily basis, acne, significant hair loss and unbearable back pain.  Oh, I forgot to mention, lack of sex drive.  Unfortunately, I no longer have health insurance and can't afford to pay out of pocket to have it removed.  So I live day in and day out with all of these wonderful side effects.   My relationship with my significant other hasn't ended yet, but I know he is extremely frustrated.  My relationship with my children isn't what it should be.  I lack the energy to play with them as much as I should.  I'm hoping that sometime in the near future that I will be able to have it removed so that I may go back to my "normal" life. 
by on Jul. 11, 2007 at 6:41 PM
Replies (81-83):
remsed
by New Member on Nov. 13, 2014 at 6:00 PM
Hi anyone here have am issue with a strange rash?

I read in another site forum about bunch of women who experienced a severe rash while on Mirena. I had mine in only for 2.5 weeks. I had to demand my doc remove it because ::) wad experiencing really bad side effects. A rash also appeared a few days after it was inserted and it had only gotten worse!! My doc doesn't think it was caused by the Mirena but that was the only thing that had changed when the rash appeared. I'm so frustrated because the rash can be really really itchy at random times through the day!! And I have an 8 week old baby I have to care for..
Perle1
by on Jun. 10, 2015 at 6:59 PM
It's Depo Provera that can take up to a year to return to fertility. Fertility returns immediately with Mirena. Not sure who told you that.

Quoting BethanyLiam: I guess I'm not technically allowed to be in this group, but I thought I'd share my 2 cents just in case people haven't gotten it put in yet.  I wanted a Mirena also, but once I learned that it could take up to 1 year to regain fertility, I looked into Paragard (the copper one).  I had it put in a month ago and have had ABSOLUTELY NO SIDE EFFECTS!   Not irregular bleeding, not excessive cramping, NOTHING.  I would receommend it to friends.Bethany
Ummbader
by New Member on Jan. 17, 2017 at 12:44 PM

Thank you for taking the time to write this. I will look for better methods of birth control like non hormonal IUD or FAM

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN